On well-posedness and small data global existence for an interface damped free boundary fluid-structure model

Mihaela Ignatova, Igor Kukavica, Irena Lasiecka, Amjad Tuffaha

Research output: Contribution to journalArticle

27 Scopus citations

Abstract

We address a fluid-structure system which consists of the incompressible Navier-Stokes equations and a damped linear wave equation defined on two dynamic domains. The equations are coupled through transmission boundary conditions and additional boundary stabilization effects imposed on the free moving interface separating the two domains. Given sufficiently small initial data, we prove the global-in-time existence of solutions by establishing a key energy inequality which in addition provides exponential decay of solutions.

Original languageEnglish (US)
Pages (from-to)467-499
Number of pages33
JournalNonlinearity
Volume27
Issue number3
DOIs
StatePublished - Mar 1 2014

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Keywords

  • Navier-Stokes equations
  • damped wave equation
  • fluid-structure interaction
  • global solutions
  • long time behaviour

Fingerprint Dive into the research topics of 'On well-posedness and small data global existence for an interface damped free boundary fluid-structure model'. Together they form a unique fingerprint.

  • Cite this